Thunderstorm Wind, Russell
- When
- May 26, 5:25 PM EST
- Where
- Russell County, 2 mi SW of Lebanon
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.883, -82.117
A few trees were reported down on Highway 71 southwest of Lebanon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A few trees were reported down on Highway 71 southwest of Lebanon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at May 26, 1:51 PM EST, 3 hours 34 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
251 PM EDT WED MAY 26 2004
.QUICK UPDATE FOR SEVERE THUNDERSTORM WATCH NUMBER 295 IN EFFECT
UNTIL 10 PM EDT FOR LEE...WISE...SCOTT...RUSSELL AND WASHINGTON
COUNTIES IN SOUTHWESTERN VIRGINIA. POTENTIAL EXISTS THIS AFTERNOON
AND EVENING FOR LARGE HAIL AND DAMAGING WINDS. REFER TO HAZARDOUS
WEATHER OUTLOOK AND FUTURE STATEMENTS FOR FURTHER INFORMATION.
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...FLOOD WATCH FROM MIDNIGHT EDT THURSDAY UNTIL 1000 AM EDT
THURSDAY FOR ZONES TNZ012>015...TNZ035.
VA...FLOOD WATCH FROM MIDNIGHT EDT THURSDAY UNTIL 1000 AM EDT
THURSDAY FOR ZONES VAZ001>002...VAZ005>006...VAZ008.
SEVERE THUNDERSTORM WATCH FROM 250 PM EDT UNTIL 10 PM EDT
WEDNESDAY FOR ZONES VAZ001>002...VAZ005>006...VAZ008.
KG/HWHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 515 PM EDT WED MAY 26 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-271000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 515 AM EDT (415 AM CDT) WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY AFTER SUNSET AND NORTH OF KNOXVILLE. THERE IS ALSO A THREAT OF FLASH FLOODING ESPECIALLY ACROSS THE NORTHERN CUMBERLAND PLATEAU AND SOUTHWEST VIRGINIA. A COMPLEX OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE EAST ALONG THE NORTHERN TENNESSEE BORDER TODAY AND TONIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE BRINGING THE POSSIBILITY OF DAMAGING WINDS..LARGE HAIL AND LOCALLY HEAVY RAINFALL. RAINFALL TOTALS WILL LIKELY EXCEED ONE INCH ACROSS AREAS NORTH OF KNOXVILLE WITH LOCALIZED AMOUNTS NEAR THREE INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE EXPECTED TO CONTINUE EARLY ON THURSDAY. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO MOVE EAST ACROSS THE TENNESSEE VALLEY ON FRIDAY WITH A SLIGHT RISK OF DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND EARLY THURSDAY AND ALSO FRIDAY AFTERNOON. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 342 PM EDT WED MAY 26 2004 VAZ001-002-005-006-008-270159- LEE-RUSSELL-SCOTT VA-WASHINGTON VA-WISE- 342 PM EDT WED MAY 26 2004 ...SEVERE THUNDERSTORM WATCH 295 IN EFFECT TILL 10 PM FOR SOUTHWEST VIRGINIA... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTHWEST VIRGINIA TILL 10 PM. THUNDERSTORMS HAVE BEEN DEVELOPING ALONG A NEARLY STATIONARY FRONT WHICH LIES ACROSS KENTUCKY. A LINE OF THUNDERSTORMS IS CURRENTLY MOVING ACROSS EAST KENTUCKY AND WILL BEGIN TO MOVE INTO SOUTHWEST VIRGINIA BETWEEN 4 AND 5 PM. EVEN HEAVIER STORMS ARE FURTHER WEST AND WILL BE INTO THE AREA AFTER 5 PM. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE RADIO OR TELEVISION STATION FOR LATER STATEMENTS. HW
The Jackson,KY radar (KJKL), 132 km away, was scanning. The volume nearest the first event began at 22:26 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2004Every state in 2004This day in weather historyWarnings in Virginia, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395329.